Viewing 1 post (of 1 total)
  • Author
    Posts
  • #43105
    Anonymous
    Inactive

    Hello All,

    I have posted on here before about a tapering plan and I felt like I owed it to all the courageous people who are trying to wrestle down an opiate addiction. Just a little background on me. I am in my mid-30s and have been steady taking Hydros for over a year. Generally, I was taking 8 or more 10mg hydros a day. I realize this is not a huge dose compared to some folks who are wrestling with a 120mg per oxy habit but it is where I was. I got sick of spending the money and sick of the anxiety they were starting to cause me and sick of generally feeling like I was not really in the present.

    My use began with some injuries but quickly moved to a street source and just taking them to feel energized and not feel stressed out— a familiar story. Later they stopped easing my anxiety and actually added to it as well as aggravating a persistent arthritis condition. It has been mentioned here that opiates sometimes actually make chronic pain worse for reasons that I don’t understand, but I can say that this is certainly true in my case.

    Anyway, I knew I wanted to stop before I got into any deeper trouble so l started to taper a few weeks ago. That went fine and I even got down to just 3 7.5mgs per day and could handle it as long as I stayed busy. Then someone dropped about 120 10’s in my lap and I um… went of the taper. After burning through this last 120 10’s I was ready to just stop. So, I went from taking about 8 10’s per day to 3 10’s last Wednesday and then have not had any since.

    So, I woke up today on the 8th day without any opiates and honestly I feel great. The first three days sucked, but I never had any vomiting and was always able to do a little work. I was just very sore, listless and restless at the same time. I had trouble sleeping and felt really unsettled and disembodied and had serious digestive issues. I could only sleep with the aid of one or two .5 xanax and tylenol PM as well as the Buspar I am prescribed for general anxiety. I have since asked for and been given a scrip for Clonazepam which I find works better for me than xanax but I’d like to get off of those ASAP too, because I understand benzo withdrawal is no fun. That said, I am just taking 3 .5mg clonazepam per day while the post-opiate anxiety still gnaws at me.

    My experience was pretty light compared to what a lot of people on here went through. I was emotional, I was painfully sore, I had stomach issues, I couldn’t sleep, I tingled, I sweated, I felt like I was made out of lead, I had restless legs.

    Anyway, the point is that I made it through and have had a great few days since about day 4 without opiates. I have been tempted, of course, a guy even called with a bottle but i turned him down on day 3. I am not much of a pot smoker but I found a little weed before bed helped me get to sleep.

    For me, Hydro use was always about keeping my natural anxiety under control and catching a buzz that didn’t leave me with a hangover but we all know that can’t last. Finally, I was just sick of spending the money and not being the guy I knew I could be. I have always been in good shape (and stayed that way through my year of abuse) but I could see where it was headed as the balance got harder and harder to maintain.

    I am not sure if this little narrative will give anyone thinking about kicking opiates any hope. It is not unlike a lot of stories out there, but I’ll just say that reading this board gave me a lot of confidence so I felt like I owed it to all the brave folks on here who are trying to get their life back on track. Today starts day 8 for me and I feel great. Not 100% back to pre-opiate normal but close. The urge is there, just like the urge to smoke when you have quit but it is manageable.

    When I first though about quitting I would read things on here where people talked about it taking a week or so to feel normal-ish and that seemed like such an eternity as I squirmed under my sheets and tossed and turned but you can get through it. And, if you are reading this with a similar usage level and duration as I had, then seriously think about stopping now. Because, as lots of people around here will tell you, it will only get harder.

    Thanks to everyone who posts here and good luck to everyone.

Viewing 1 post (of 1 total)
  • You must be logged in to reply to this topic.